Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gastronitestinal issues
Sep 24, 2007

Hello Doctor, im a 34yo male, poz since the last 3-7 years, without retrovirals,(yet) but recently dealing with digestive/intestinal problems...the fecal labs test seem to have found parasites and was prescribed with a 10 day supply of "METRONIDAZOLE" 750mg(2 pills,500mg and 250mg each) taken every 8 hours, and after that,7 days of "PARAMOMYCIN" 250mg. a total of 17 day regimen. Im only in the first days of the first medicine, the side effects are very similar, yet worse than the illness itself,which is confusing and frustrating, because i dont know if its the illness or the side effects what i feel, (obviously i dont mind this being part of the side effects as long as it all goes away at the end), the worst nausea ever, complete loss of appetite, abdominal tenderness, bloating, and occasional intestine irritation, specially when i have a bowel movement.. constipation alternated with diarrhea,headaches, etc (all of this is warned on the patient prescription info sheet).other wise not so bad,ok energy level,normal temperature, etc. but my question is, does a low cd4 count negatively affect the efectiveness of this medicine? or is it supposed to kill the parasites no matter what? is my immune system still weakening more while struggling with this even tough i already started with the prescription?if my CD4 were too low, without being aware of it, wouldnt i have other symptoms? weakness? weight loss and wasting? or other opportunistic infections,like ulcers,pcp, mouth sores,thrush,KS and so on?. Or is it possible to run out of CD4s without none of those? Looking forward for an answer, it will be greatly appreciated

Response from Dr. Henry

Many parasitic infections can be difficult to eradicate/cure with the available meds (treatment can be suboptimal/frustrating even in HIV- population). Being HIV+ and/or a lower CD4 count can make it more difficult to clear GI parasites. I would discuss your overall situation with your HIV specialist regarding implications for your HIV management. KH



Previous
neuropathy or neurosyphilis?
Next
Your reasoning about when to start HAARt

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement